Ohio, 2025

Flash Flood in Ohio, May 13, 2025

May 13, 2025 · NWS ILN · 1 event in 1 county or zone

Showers and thunderstorms developed in a warm and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms developed in a warm and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 13, 6:50 PM EST, 10 minutes earlier.

Area forecast discussion, May 13, 6:50 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
750 PM EDT Tue May 13 2025

.SYNOPSIS...
An upper level low will continue moving northeast through the region
today and tomorrow, bringing occasional showers and storms. Warmer
conditions are expected for the end of the week, after the low moves
out of the area. There will be additional chances for showers and
storms, beginning Thursday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A closed H5 low over western Kentucky will slowly wobble northeast
through our CWA tonight. Scattered to numerous thunderstorms early
this evening will decrease in intensity late before slowly
dissipating after midnight. Light winds will continue under the weak
pressure gradient. Slow storm motion could lead to localized flooding
if back-building occurs... especially across northern Kentucky and
southwest Ohio in closest proximity to the low.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
On Wednesday, the upper low will begin to open into a wave during the
day before exiting to our northeast overnight. Coverage under the
wave looks to be less than today; though can't rule out scattered
storm coverage -- especially across our eastern areas. The surface
pressure pattern continues to be relaxed, so light winds prevail.

There will be a pronounced decrease in precipitation Wednesday night
due to increasing heights behind the departing wave. Decreasing
clouds will allow temperatures to drop to around 60 degrees by
morning.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Mid level ridging will be building across the area as a short wave
pivots well northwest of the region. Atmosphere will become rather
unstable but also capped. With better forcing lifting across the
Great Lakes away from the area, it seems like a rather low potential
for convection developing during the day. There is some greater
possibility heading into the evening across the far northern
counties.

A weak surface trough will slide into the area later Thursday night,
and some activity could occur ahead of that across southern counties
early Friday. But otherwise, Friday could be fairly quiet until late
in the day and more likely on Friday night as a short wave lifts
northeast across the area. This may be the time period with the
greatest potential for severe storms with shear and instability
aligning across southern counties and points south.

Cold front will then move through the area on Saturday. There is a
bit of a window for some instability to redevelop in eastern
counties, but at this point the potential for storms looks low.

High pressure builds in for early next week resulting in dry
conditions Sunday and Monday. The chance for showers and storms will
return on Tuesday as a warm front lifts towards the region.

Temperatures will be above normal, with only a modest decrease in
readings in the wake of the cold front.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Scattered showers and thunderstorms will dissipate over the next few
hours. KCVG/KLUK likely in the clear, but the northern terminals may
still observe a brief passing shower this evening.

Overnight, low level moisture becomes trapped and could result in
some minor vsby reductions. Most vsby reductions will be MVFR, but
KLUK may trend lower near the river. Some of this moisture may lift
into low stratus, which could result in some IFR/LIFR CIGs late
tonight. Improvement back to VFR expected by the mid morning hours.
Scattered showers and storms expected to develop again throughout the
day Wednesday, but held off on any mention in the tafs given the
isolated nature of storm development.

OUTLOOK...Thunderstorms are possible Wednesday afternoon, then again
at times from Thursday night through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Clark
Hazardous weather outlook, May 13, 4:26 AM EST, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
526 AM EDT Tue May 13 2025

OHZ046-055-056-064-065-073-074-080-082-140930-
Delaware-Franklin-Licking-Pickaway-Fairfield-Ross-Hocking-Highland-
Pike-
526 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for central Ohio and south
central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening, and some
storms could produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Thursday afternoon into Thursday
night. An isolated severe storm is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-OHZ026-034-035-042>045-051>054-060>063-070>072-
140930-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Butler-
Warren-Clinton-
526 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening, and some
storms could produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Thursday afternoon into Thursday
night. A few severe storms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>093-OHZ077-078-140930-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Hamilton-Clermont-
526 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening, and some
storms could produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Thursday afternoon into Thursday
night. A few severe storms are possible.

Additionally, thunderstorms are possible Friday afternoon and
evening. Some may be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

KYZ094>100-OHZ079-081-088-140930-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-
Scioto-
526 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening, and some
storms could produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Thursday afternoon into Thursday
night. An isolated severe storm is possible.

Additionally, thunderstorms are possible Friday afternoon and
evening. Some may be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 13, 2:53 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
353 PM EDT Tue May 13 2025

KYZ094-095-132030-
Owen KY-Grant KY-
353 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN GRANT
AND SOUTHEASTERN OWEN COUNTIES THROUGH 430 PM EDT...

At 353 PM EDT, a strong thunderstorm was located 9 miles north of
Georgetown, moving northwest at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Keefer, Elk Lake, New Columbus, Lawrenceville, Natlee, Corinth, and
Holbrook.

This includes I-75 in Kentucky between mile markers 144 and 146.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3849 8483 3861 8469 3849 8456 3843 8463
      3842 8465 3838 8469
TIME...MOT...LOC 1953Z 132DEG 24KT 3836 8456

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Campbell

The radar

The Cincinnati radar (KILN), 120 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Fairfield

When
May 13, 7:00 PM EST to 8:00 PM EST
Where
Fairfield County, 1.9 mi W of Bremen to 1.89 mi W of Bremen
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
39.700, -82.466

Rushing water blocked the intersection to a road and washed out a culvert.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250522.